Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 307, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2011, 3:51 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 3:51 PM CDT (20:51 UTC)
- Expired
- May 20, 2011, 5:15 PM CDT
- In force
- 84 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 164 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 11:03 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS54 KTSA 202051
SVRTSA
OKC023-127-202215-
/O.NEW.KTSA.SV.W.0307.110520T2051Z-110520T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
351 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 515 PM CDT
* AT 350 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES WEST OF MOYERS TO 10 MILES SOUTH OF
BOSWELL...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SOPER...MOYERS...KELLOND...KENT...ANTLERS...KOSOMA...GOODLAND...
DUNBAR...HUGO...MESSER...STANLEY...RATTAN...SNOW...SAWYER...
OLETA...FORT TOWSON...CLAYTON...CLOUDY...TUSKAHOMA...NASHOBA AND
KIAMICHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3388 9555 3393 9558 3388 9569 3387 9584
3394 9594 3416 9597 3417 9579 3450 9579
3451 9568 3459 9568 3460 9552 3462 9551
3468 9513 3424 9512 3423 9514 3394 9515
3395 9522 3388 9526 3386 9534
TIME...MOT...LOC 2051Z 249DEG 36KT 3437 9589 3389 9587
$$3 follow-up statements
400
WWUS54 KTSA 202127
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT FRI MAY 20 2011
OKC023-127-202215-
/O.CON.KTSA.SV.W.0307.000000T0000Z-110520T2215Z/
CHOCTAW OK-PUSHMATAHA OK-
427 PM CDT FRI MAY 20 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
PUSHMATAHA AND CHOCTAW COUNTIES...
AT 426 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLAYTON TO CLOUDY TO GAY...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MESSER...
CLOUDY...GOODLAND...APPLE...TUSKAHOMA...HUGO...OLETA...ORD...GRANT...
NASHOBA...KIAMICHI...CORINNE...FALLON...SAWYER...FROGVILLE...SOBOL...
HUSKEY...FORT TOWSON AND SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3388 9555 3392 9556 3393 9559 3388 9569
3389 9575 3387 9584 3394 9594 3429 9564
3459 9568 3460 9552 3462 9551 3468 9513
3424 9512 3423 9514 3394 9515 3395 9522
3388 9526 3386 9536
TIME...MOT...LOC 2127Z 249DEG 36KT 3465 9534 3431 9529
3394 9562
$$238
WWUS54 KTSA 202154
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT FRI MAY 20 2011
OKC023-127-202215-
/O.CON.KTSA.SV.W.0307.000000T0000Z-110520T2215Z/
CHOCTAW OK-PUSHMATAHA OK-
454 PM CDT FRI MAY 20 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL PUSHMATAHA AND CHOCTAW COUNTIES...
AT 453 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KIAMICHI TO 9 MILES EAST OF CLOUDY TO ORD...MOVING
EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FROGVILLE...FORT TOWSON...HUSKEY AND SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
VERY HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3388 9555 3392 9556 3393 9559 3388 9569
3389 9575 3388 9580 3388 9583 3397 9574
3429 9551 3464 9540 3468 9513 3424 9512
3423 9514 3394 9515 3395 9522 3388 9526
3386 9536
TIME...MOT...LOC 2154Z 249DEG 36KT 3466 9511 3430 9510
3390 9547
$$974
WWUS54 KTSA 202215
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT FRI MAY 20 2011
OKC023-127-202225-
/O.EXP.KTSA.SV.W.0307.000000T0000Z-110520T2215Z/
CHOCTAW OK-PUSHMATAHA OK-
515 PM CDT FRI MAY 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND CHOCTAW
COUNTIES EXPIRES AT 515 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM.
LAT...LON 3388 9555 3392 9556 3393 9559 3388 9569
3389 9575 3388 9580 3388 9583 3397 9574
3429 9551 3464 9540 3468 9513 3424 9512
3423 9514 3394 9515 3395 9522 3388 9526
3386 9536
TIME...MOT...LOC 2154Z 249DEG 36KT 3466 9511 3430 9510
3390 9547
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:11 PM CDT, 40 minutes earlier.
Area forecast discussion, May 20, 3:11 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT FRI MAY 20 2011
.DISCUSSION...
LEADING EDGE OF CONVECTION IS CURRENTLY PUSHING INTO CNTRL AR...WITH
LINGERING SHOWERS/FEW THUNDERSTORMS ACROSS THE ERN HALF OF THE
FORECAST AREA. CONVECTION ACROSS NRN TX/SRN OK WILL CONTINUE TO LIFT
NE INTO SE OK THE REMAINDER OF THE DAY...ALTHOUGH COLD POOL HAS AT
LEAST TEMPORARILY STABILIZED THE ATMOSPHERE. STRENGTHENING LOW-LEVEL
JET WILL AID IN KEEPING THIS ACTIVITY GOING INTO THE OVERNIGHT
HOURS...WITH STORMS SPREADING BACK NE ACROSS MUCH OF FAR ERN OK/WRN
AR. A FEW SEVERE STORMS BE POSSIBLE ACROSS SE OK THE REST OF THE DAY
AND INTO THE EARLY EVENING...ALTHOUGH THE BIGGEST CONCERN IS
ADDITIONAL HEAVY RAINFALL INTO THE OVERNIGHT HOURS ACROSS AREAS THAT
HAVE ALREADY RECEIVED 1 TO 3 INCHES OF RAIN. CURRENT CONFIGURATION
OF FLASH FLOOD WATCH LOOKS GOOD FOR NOW...WITH NO CHANGES EXPECTED.
SHOWERS/THUNDERSTORMS ARE EXPECTED TO SHIFT E OF THE FORECAST AREA
SATURDAY MORNING AS LOW-LEVEL JET VEERS. THE REST OF THE DAY WILL
LIKELY REMAIN DRY...BUT WILL NEED TO WATCH FOR POSSIBLE DEVELOPMENT
ALONG THE DRYLINE ACROSS SRN KS/NE OK BY LATE AFTERNOON OR EARLY
EVENING. ANY STORMS THAT DO DEVELOP WOULD QUICKLY MOVE OFF TO THE
ENE.
FRONTAL BOUNDARY WILL LIKELY STALL ACROSS KS...WITH AT LEAST LOW
CHANCE POPS WARRANTED SUNDAY INTO MONDAY AS ACTIVE WSWLY UPPER FLOW
PERSISTS. BETTER CHANCES OF STORMS MAY SETUP FOR MONDAY NIGHT INTO
TUESDAY...ESPECIALLY ACROSS NE OK...AS CONVECTION DEVELOPS NEAR THE
BOUNDARY AND SAGS S.
CHANCE POPS WILL BE MAINTAINED THROUGH WEDNESDAY...WITH UPPER WAVE
AND ASSOCIATED FRONT FINALLY SWEEPING THROUGH THE REGION LATE
WEDNESDAY/WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 86 69 87 / 70 10 20 20
FSM 67 86 68 85 / 90 30 20 30
MLC 67 86 71 84 / 70 10 20 30
BVO 65 83 65 88 / 70 20 20 20
FYV 64 82 64 81 / 90 30 20 20
BYV 64 81 64 84 / 90 30 20 20
MKO 65 84 68 84 / 80 10 20 20
MIO 65 84 64 87 / 80 20 20 20
F10 65 84 69 85 / 70 10 20 20
HHW 69 85 70 86 / 80 20 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...12
LONG TERM....18Hazardous weather outlook, May 20, 12:44 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1244 AM CDT FRI MAY 20 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1244 AM CDT FRI MAY 20 2011
...CHANCES FOR SEVERE STORMS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REST OF TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
DISCUSSION...
A LINE OF STORMS...WITH THE LEADING EDGE LOCATED ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS MORNING WILL CONTINUE TO
PUSH EAST TODAY. ISOLATED TORNADOES ALONG THE LEADING EDGE WILL BE
POSSIBLE... ALONG WITH A LARGE HAIL AND STRAIGHT LINE WIND THREAT.
LOCALLY HEAVY RAINFALL WILL ACCOMPANY TRAINING CONVECTION...AND
WILL LEAD TO AN INCREASED FLASH FLOODING RISK. ONGOING CONVECTION
WILL SUBSIDE FROM WEST TO EAST BY LATER THIS AFTERNOON.
LATER THIS AFTERNOON OR EARLY EVENING...ADDITIONAL STORMS ARE
EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS WESTERN AND CENTRAL
SECTIONS OF OKLAHOMA AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING AND TONIGHT. IF THE ATMOSPHERE CAN RECOVER
FROM THE ONGOING CONVECTION...AN IMPROVED CHANCE FOR SEVERE WEATHER
WILL EXIST WITH THIS SECOND ROUND OF STORMS. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY HAZARDS.
GIVEN THE MULTIPLE ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS
EXPECTED...SOME AREAS COULD SEE SOME FLASH FLOODING...ESPECIALLY FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH WEDNESDAY ...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A FAIRLY UNSETTLED WEATHER PATTERN IS IN PLACE OVER OKLAHOMA AND
ARKANSAS...AND IS EXPECTED TO PERSIST TILL WELL INTO NEXT WEEK. A
FRONT WILL SWEEP THROUGH THE REGION BY TONIGHT...WITH SOME
ACTIVITY LINGERING INTO SATURDAY MORNING IN THE EAST. STORM
CHANCES RETURN SUNDAY AS THE BOUNDARY LIFTS BACK NORTH INTO THE
REGION...AND WILL CONTINUE INTO EARLY NEXT WEEK AS WEAK
DISTURBANCES MOVE ACROSS THE REGION. A STRONGER SYSTEM IS
EXPECTED TO MOVE ACROSS THE PLAINS BY THE MIDDLE OF NEXT
WEEK. A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY INTO
WEDNESDAY NIGHT...WITH CHANCES OF RAIN FINALLY COMING TO AN END ON
THURSDAY. SMALL CHANCES FOR SEVERE WEATHER CAN BE EXPECTED FOR THE
LATTER PART OF THE WEEKEND INTO NEXT WEEK...GIVEN THE TIME OF YEAR
AND THE PRESENCE OF SOME UPPER LEVEL SUPPORT.
FLOODING MAY CONTINUE TO BE A CONCERN IF STORMS HIT THE SAME AREAS
REPEATEDLY THROUGHOUT THE COURSE OF THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 20, 10:45 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 6 SSE LOCUST GROVE 36.12N 95.13W
05/20/2011 MAYES OK EMERGENCY MNGR
BUILDING AND TREE DAMAGE REPORTED ON STATE HIGHWAY 82 ON
THE CHEROKEE AND MAYES COUNTY LINE.
&&
KAHSpecial weather statement, May 20, 11:16 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 AM CDT FRI MAY 20 2011
ARZ001-010-201715-
BENTON AR-WASHINGTON AR-
1116 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
BENTON AND NORTHERN WASHINGTON
AT 1115 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF SULPHUR SPRINGS TO 2 MILES WEST OF
LINCOLN...MOVING EAST AT 30 MPH.
MUCH OF BENTON AND NORTHERN WASHINGTON COUNTIES WILL BE AFFECTED BY
THESE STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3622 9389 3610 9394 3592 9395 3591 9452
3650 9446 3651 9439 3651 9387 3639 9387
3639 9388 3637 9387
TIME...MOT...LOC 1615Z 261DEG 25KT 3649 9436 3596 9443Special weather statement, May 20, 11:19 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT FRI MAY 20 2011
ARZ010-019-029-OKZ049-068>070-072-074>076-201645-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE
OK-MUSKOGEE OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WASHINGTON AR-
1119 AM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD AND SOUTHWESTERN WASHINGTON
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...SOUTHEASTERN MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL...LE FLORE...NORTHEASTERN PUSHMATAHA AND LATIMER
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 1119 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES EAST OF RHEA TO 3 MILES SOUTHWEST OF VIAN TO 2
MILES SOUTHWEST OF SARDIS...MOVING EAST AT 45 MPH.
A LARGE PORTION OF CRAWFORD...WESTERN SEBASTIAN...SOUTHWESTERN
WASHINGTON...SOUTHEASTERN CHEROKEE...HASKELL...LE FLORE...
SOUTHEASTERN MUSKOGEE...NORTHEASTERN PUSHMATAHA...SEQUOYAH...LATIMER
AND SOUTHERN ADAIR COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
1145 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3581 9396 3566 9407 3450 9468 3463 9551
3469 9551 3551 9507 3610 9446 3610 9438
3590 9395
TIME...MOT...LOC 1619Z 287DEG 38KT 3601 9436 3547 9500
3464 9541Local storm report, May 20, 2:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
237 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG SE FAYETTEVILLE 36.06N 94.16W
05/20/2011 WASHINGTON AR BROADCAST MEDIA
TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
CARRIED FROM SE TO NW. POSSIBLE TORNADO.
&&
KAHLocal storm report, May 20, 2:48 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
248 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG SE FAYETTEVILLE 36.06N 94.16W
05/20/2011 WASHINGTON AR BROADCAST MEDIA
TRAMPOLINE LOFTED 120 YARDS AND OTHER SMALL DEBRIS
CARRIED FROM SE TO NW. ESTIMATED 60 TO 70 MPH WINDS.
POSSIBLE TORNADO.
&&
KAHSpecial weather statement, May 20, 3:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT FRI MAY 20 2011
OKZ073-202130-
PITTSBURG OK-
339 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 340 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF ASHLAND TO 25 MILES SOUTH OF KIOWA...
MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...KIOWA...PITTSBURG...BLANCO...ASHLAND...SAVANNA
AND HAYWOOD.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3460 9589 3468 9589 3468 9609 3469 9610
3481 9610 3497 9583 3461 9574 3459 9581
3459 9588
TIME...MOT...LOC 2040Z 216DEG 34KT 3471 9603 3440 9602The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:33 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 57 min |
| May 19, 11:34 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 56 min |
| May 20, 12:01 AM CDT | Special Weather Statement | TSA | Creek | 29 min |
| May 20, 12:27 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 33 min |
| May 20, 1:02 AM CDT | Special Weather Statement | TSA | Osage | 28 min |
| May 20, 1:06 AM CDT | Special Weather Statement | TSA | Tulsa | 24 min |
| May 20, 2:27 AM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| May 20, 5:54 AM CDT | Special Weather Statement | TSA | Creek, Osage, Pawnee | 66 min |
| May 20, 6:00 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| May 20, 6:29 AM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| May 20, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| May 20, 6:57 AM CDT | Special Weather Statement | TSA | Cherokee | 33 min |
| May 20, 7:03 AM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 20, 7:14 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Tulsa, Washington | 31 min |
| May 20, 7:44 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 61 min |
| May 20, 7:49 AM CDT | Special Weather Statement | TSA | Adair | 26 min |
| May 20, 7:51 AM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| May 20, 8:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| May 20, 9:34 AM CDT | Special Weather Statement | TSA | Cherokee, McIntosh, Mayes, Muskogee, Pittsburg | 26 min |
| May 20, 9:45 AM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Ottawa and 2 more | 2 hr |
| May 20, 9:55 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| May 20, 10:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 27 min |
| May 20, 11:08 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Sequoyah | 97 min |
| May 20, 11:12 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 10 more | 16 hr |
| May 20, 11:19 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 26 min |
| May 20, 11:27 AM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 2 hr |
| May 20, 11:35 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 55 min |
| May 20, 11:36 AM CDT | Tornado Warning | TSA | Adair, Sequoyah | 24 min |
| May 20, 11:38 AM CDT | Tornado Warning | TSA | Sequoyah | 37 min |
| May 20, 11:47 AM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 28 min |
| May 20, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 66 min |
| May 20, 12:17 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Sequoyah | 3 hr |
| May 20, 12:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 60 min |
| May 20, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 29 min |
| May 20, 1:18 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 57 min |
| May 20, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| May 20, 3:39 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| May 20, 4:18 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 20, 4:28 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| May 20, 4:40 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 65 min |
| May 20, 5:11 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 68 min |
| May 20, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 52 min |
| May 20, 5:52 PM CDT | Areal Flood Advisory | TSA | Adair, LeFlore, Sequoyah | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.